Alert archive / California / Wind Advisories in 2020
Wind Advisory 18, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 6, 2020, 3:30 AM PST. It took effect at Dec 6, 2020, 10:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2020, 3:30 AM PST (11:30 UTC)
- In effect from
- Dec 6, 2020, 10:00 PM PST
- Expired
- Dec 7, 2020, 3:09 PM PST
- In force
- 17 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
914 WWUS76 KSTO 061130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PST Sun Dec 6 2020 ...Strong Northerly Wind Tonight into Monday... .High pressure building inland will result in strong northerly wind in the Delta and along the west side of the Southern Sacramento Valley tonight into Monday. Breezy conditions expected elsewhere in the Central Valley. Wind forecast to decrease in most areas Monday afternoon into evening. Locally windy conditions could persist along the west slopes of the Northern Sierra Nevada into Tuesday morning. CAZ017-018-070000- /O.NEW.KSTO.WI.Y.0018.201207T0600Z-201208T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 330 AM PST Sun Dec 6 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North wind 15 to 30 mph with gusts up to 45 mph possible. * WHERE...Carquinez Strait and Delta area and Southern Sacramento Valley west of Interstate 5. * WHEN...From 10 PM this evening to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
874 WWUS76 KSTO 062217 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 217 PM PST Sun Dec 6 2020 ...Strong Northerly Wind Tonight into Monday... .High pressure building inland will result in strong northerly wind in the Delta and along the west side of the Southern Sacramento Valley tonight into Monday. Breezy conditions expected elsewhere in the Central Valley. Wind forecast to decrease in most areas Monday afternoon into evening. Locally windy conditions could persist along the west slopes of the Northern Sierra Nevada into Tuesday morning. CAZ017-018-071300- /O.CON.KSTO.WI.Y.0018.201207T0600Z-201208T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 217 PM PST Sun Dec 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...North wind 15 to 30 mph with gusts up to 45 mph possible. * WHERE...Carquinez Strait and Delta area and Southern Sacramento Valley west of Interstate 5. * WHEN...From 10 PM this evening to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
047 WWUS76 KSTO 071026 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 226 AM PST Mon Dec 7 2020 ...Strong Northerly Wind Tonight into Monday... .High pressure building inland will result in strong northerly wind in the Delta, along the west side of the Southern Sacramento Valley and over portions of the Sierra and foothills tonight into Monday. Breezy conditions are expected elsewhere in the Central Valley. Wind is forecast to decrease in most areas Monday afternoon into evening. Locally windy conditions could persist along the west slopes of the Northern Sierra Nevada into Tuesday morning. CAZ066-068-069-080000- /O.EXA.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Paradise, Chester, Quincy, and Blue Canyon 226 AM PST Mon Dec 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North wind 30 to 40 mph with gusts up to 55 mph possible. Locally higher gusts through canyons. * WHERE...Northeast Foothills/Sacramento Valley, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Through 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Weakened trees may also fall, especially in burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017-018-080000- /O.CON.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 226 AM PST Mon Dec 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North wind 15 to 30 mph with gusts up to 45 mph possible. * WHERE...Carquinez Strait and Delta area and Southern Sacramento Valley west of Interstate 5. * WHEN...Through 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
269 WWUS76 KSTO 072309 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 309 PM PST Mon Dec 7 2020 CAZ017-018-066-068-069-080015- /O.CAN.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Sacramento, Fairfield/Suisun, Paradise, Chester, Quincy, and Blue Canyon 309 PM PST Mon Dec 7 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have dropped below wind advisory level this afternoon therefore the wind advisory has been cancelled. Local gusty winds will continue in the valley into the early evening before ending. The mountains will continue to have local gusty winds overnight before ending Tuesday morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 3:30 AM PST, 0 minutes earlier.
Area forecast discussion, Dec 6, 3:30 AM PST, 0 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 330 AM PST Sun Dec 6 2020 .SYNOPSIS... Areas of gusty north to east wind develop later today and persists into early Tuesday. Dry weather expected through the week with above normal high temperatures. && .DISCUSSION... Weak frontal system moving across far northern portions of CA attm with mosaic 88-D showing a few light returns north of our CWA. Temperatures currently running warmer in most areas, but could still end up with some patchy frost in the Central Valley this morning. Some haze/mist also being reported at a few of the observing sites in the Central Valley. Frontal system digs into the Great Basin today as upstream EPAC ridging begins to build inland. This will result in locally breezy northerly wind developing this afternoon, becoming more widespread tonight into Monday. Strongest wind in the Sacramento Valley expected along the southern west side, extending into the Delta area. Wind advisory has been posted to cover this. Remainder of the Central Valley looks breezy, but below advisory criteria tonight into Monday. Locally strong wind possible in the higher elevations, over ridges and through favorably oriented canyons. Elevated fire weather concerns may be possible in some areas during this period. High temperatures today expected to be slightly lower than Saturday, but remaining above normal. Increasing subsidence and downslope flow will result in some warming over interior NorCal Monday. Breezy to locally windy conditions persist with pressure gradient trending down Monday afternoon into evening. Locally gusty easterly wind continues in the eastern foothills and mountains Monday night into Tuesday morning as EPAC upper ridging builds farther inland. Upper ridge axis shifts through on Tuesday, which looks to be the warmest day of the week. Could see the mercury climb into the low 70s for some areas in the Central Valley/Delta Tuesday. Heights fall Tuesday night into Wednesday resulting in minor cooling as short wave trough moves into the PacNW. PCH && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... No major changes to the forecast as models and ensembles continue to support ridging along the West Coast. We may have periods of occasionally breezy north flow mid to late week, as guidance also suggests downstream troughing over the Desert Southwest. Overall, expect the warm days and cool nights to continue. && .AVIATION... VFR conditions next 24 hours except local MVFR Central Valley until 18Z. Areas of surface wind gusts 20-30 kts developing after 06Z Monday. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 PM this evening to 4 PM PST Monday for Carquinez Strait and Delta-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:15 PM PST | Red Flag Warning | STO | 26 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.